MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 4.5MM W/2 UB (BLK &BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 4.5MM W/2 UB (BLK &BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202894
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure using twinfix ultra suture anchor, by placing the anchor, it deployed from the shaft.It could not be used since the anchor had a broken piece.The procedure was successfully completed with non-significant delay using a back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor found that no burrs, cracks, or contamination is allowed.A certification of compliance to material and processing specifications is required.A review of the customer provided image finds an insertion device with the distal tip fractured away.No anchor or suture material are shown.No relevant clinical information has been provided for inclusion in this medical investigation.Therefore, a thorough medical investigation cannot be rendered.One single undated, unlabeled photo was provided that supports the compliant.Based on the information provided, the procedure was successfully completed with a non-significant delay using a back-up device.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.The complaint of break was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.The complaint of premature activation was not confirmed.Factors that could have contributed to the reported event include unintended or excessive force to prematurely activate the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWINFIX ULTRA 4.5MM W/2 UB (BLK &BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12764167
Report Number1219602-2021-02435
Device Sequence Number4151530
Product Code MBI
UDI-Device Identifier03596010652256
UDI-Public03596010652256
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model Number72202894
Device Catalogue Number72202894
Device Lot Number2070532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/24/2023
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown